MAUDE Adverse Event Report: ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR

ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR
Catalog Number 8065601187
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported via literature source regarding the surgical outcome of vitrectomy for bullous schisis cavity hanging over or threatening the macula in patients with (congenital x-linked retinoschisis) cxlrs and evaluated surgical techniques, including iwr, and the use of intraocular tamponade.The sixth patient in the study underwent a combination of pars plana vitrectomy, phacoemulsification with an intraocular lens implantation, inner wall retinectomy with ophthalmic tamponade, the patient required an additional surgery for the removal of ophthalmic tamponade.This is one of six reports for the sixth patient (os) involved in the event.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.(b)(6), efficacy of inner wall retinectomy for bullous schisis cavity hanging over or threatening the macula in patients with congenital x-linked , retinoschisis.Retina.43, 64¿71, 2023.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in sections h.6.And h.10.No lot code was reported by the customer; therefore, lot specific evaluation cannot be completed.All compounding, preprocessing, filling and packaging mbrs are subjected to 2 independent reviews.In addition, the following are reviewed: - all chemistry and microbial finished product results.- environmental, utility, bioburden records.- sanitization records.- sterilization cycles.Product was compounded by (1) chemical and thermal extraction, and (2) sterile filtration of oil prior to filling.The product is then filled into its primary packaging components using aseptic processing.Silikon 1000 10 ml glass bottles and the stoppers are made from silicone ; the product is filled on line 21.The product is terminally sterilized using dry heat.Following sterilization, units are 200% inspected for particulate in the solution and then packaged into pouches and sealed.Root cause for the complaint condition could not be determined.Potential root causes: ¿ solution quality issue ¿chemistry and microbiology data must meet regulatory requirements prior to release.¿ consumer mishandling - no conclusion can be made regarding the contribution of consumer mishandling as this factor is outside the control of the manufacturing facility.¿ event related to consumer physiology ¿ no conclusion can be made regarding the contribution of unique consumer physiology as this factor is outside the control of the manufacturing facility.¿ event related to surgical technique ¿ no conclusion can be made regarding the contribution of surgical technique.The product labeling provides indications for use, contraindications, warnings, precautions, and directions for use to ensure proper use of the product.Surgical technique, product handling and storage are unknown.Lot specific evaluation is not possible without the lot code being reported.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
SILIKON 1000 OIL
Common Device Name
FLUID, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16929850
Report Number1610287-2023-00025
Device Sequence Number6805463
Product Code LWL
UDI-Device Identifier00380656011873
UDI-Public00380656011873
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P950008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065601187
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer08/04/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale